Pulmonary embolism after tadalafil ingestion
- 130 Downloads
Tadalafil is a phosphodiesterase 5 (PDE5) inhibitor that is used to treat male erectile dysfunction. It is currently undergoing clinical trials for the treatment of pulmonary hypertension. Although at present there is no evidence of hypercoagulation states being associated with the use of PDE5 inhibitors, several studies suggest that PDE5 inhibitors may, in rare cases, cause arterial and venous thrombotic or embolic events in the heart, eye, brain, and ear. We report a 54-year-old male patient with reduced plasma levels of protein C who developed pulmonary embolism (PE) just after he started taking tadalafil. The Naranjo probability scale indicates tadalafil as the possible cause of a PE in our patient. To the best of our knowledge, this is the first case report of tadalafil-induced PE in the literature.
KeywordsTadalafil Phosphodiesterase inhibitors Pulmonary embolism Adverse effect Erection dysfunction
Conflicts of Interest